Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 13, 2021, 9:08 PM MDT for Kiowa County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 9:08 PM MDT (03:08 UTC)
- Expired
- Jul 13, 2021, 9:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
283 WWUS85 KPUB 140308 SPSPUB Special Weather Statement National Weather Service Pueblo CO 908 PM MDT Tue Jul 13 2021 COZ096-140345- Eastern Kiowa County CO- 908 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA COUNTY UNTIL 945 PM MDT... At 905 PM MDT, Doppler radar continued to show thunderstorms producing locally heavy rain across parts of Kiowa county. Rural areas generally south of Chivington have likely received between 1 and 3 inches of rainfall between 7:30 and 9:00 pm. This heavy rain will likely cause ponding of water or county roadways generally south of Chivington and Brandon. LAT...LON 3828 10258 3836 10259 3844 10245 3828 10235 TIME...MOT...LOC 0305Z 240DEG 14KT 3845 10222 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 13, 6:06 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 13, 6:06 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 606 PM MDT Tue Jul 13 2021 .UPDATE... Issued at 605 PM MDT Tue Jul 13 2021 Updated PoPs to account for areas of current showers and thunderstorms. -Steward && .SHORT TERM...(This evening through Wednesday) Issued at 331 PM MDT Tue Jul 13 2021 Currently...radar imagery shows expanding thunderstorm coverage over the Mountains, east into the Teller County early this afternoon. Dewpoints are generally in the upper 40s along the I-25 corridor, with lower 50s near the Kansas border. Surface winds are mostly out of the southeast except for the Springfield area where gusty southwest winds are currently occurring. Temperatures are once again hot, with upper 80s to mid 90s across the region. Rest of today...upper level high pressure is currently sliding southwest to near Las Vegas, NV with upper level energy dropping south across Colorado. This will continue to lead to thunderstorms through this afternoon mainly over the Mountains. This activity will track southeasterly into this evening. The main concerns over the Mountains will be lightning and locally heavy rainfall. A few of these storms may move into the I-25 corridor by late afternoon as they drift southeast off the Mountains. The other area of concern for this afternoon will be east of a Lamar to Kim line. Several of the high-res CAM solutions develop scattered thunderstorms over this area. Instability is running around 500 j/kg and shear is weak at about 20 kts, however, the low level jet, as indicated by the southwesterly winds at Springfield, may be enough to push a few thunderstorms into this evening. The atmospheric profile is inverted V which would indicate a high wind risk. Wind gusts to near 55 mph may accompany these storms. Tonight...the upper level pattern will remain the same, with the upper ridge over Las Vegas, and northerly flow across Colorado. The upper wave currently over Colorado will shift southward into New Mexico overnight. Expect showers and thunderstorms to track south with the upper wave, with a lull in activity for the late night into the morning hours. Overnight lows will be mild, with 60s across the Plains, and 50s for the San Luis Valley. Wednesday...the upper level ridge is forecast to stay put for tomorrow while the next upper wave strengthens across Colorado. At the surface, a cold front will drop south across the Plains by late morning with wind shifting northeasterly behind it. This will also pool moisture across the Plains. A surface low is forecast to develop over northern New Mexico by early afternoon, further enhancing the northeasterly upslope flow across the Plains. Model guidance have CAPE values rising to near 1000 j/kg over the Eastern Mountains into the Plains by mid afternoon. Shear will be modest at 25 to 30 kts. Showers and thunderstorms will develop by late morning to early afternoon over the Mountains. These storms should push off the Mountains and into the I-25 corridor by late afternoon. Locally heavy rainfall will accompany these storms as they will be efficient rain producers. The flash flood risk will be high, especially for burn scars, urban areas and areas that may already be saturated. The overall severe threat looks low, with storms possibly producing hail to near an inch and wind gusts to 50 mph. Afternoon high temperatures will be slightly cooler, with mid 80s to lower 90s across the Plains, and 70s for the San Luis Valley. Mozley .LONG TERM...(Wednesday night through Tuesday) Issued at 331 PM MDT Tue Jul 13 2021 Wednesday night-Saturday...Monsoonal moisture looks to remain in place across the region into the early weekend, with upper level ridging being pushed south and west of the Rockies by shortwave energy translating across the Intermountain West and Northern Tier of States. This will keep daily chances of afternoon and evening showers and thunderstorms in place across the region, with storms firing across the higher terrain and pushing east southeast across the immediate adjacent plains through the far southeast plains through the late afternoon and evening hours. With generally weak flow aloft and moisture progged across the region, storms will be capable of producing heavy rainfall, leading to an enhanced threat of flash flooding across all of south central and southeast Colorado into the early weekend. Temperatures through the period look be to around to slightly below seasonal levels through this period. Sunday-Tuesday...Upper level high pressure continues to be progged to set up over Colorado, bringing drier and warmer conditions to the region into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 331 PM MDT Tue Jul 13 2021 VFR conditions will be predominant throughout the forecast period for all TAF sites, CIGs will remain fairly high based although they could come down a bit in SHRA or TSRA in the vicinity of all terminals later in the afternoon and evening. Precipitation could also reduce VIS temporarily into possibly MVFR or even IFR criteria in heavier or even potentially severe storms. Keep in mind that outflows can also cause wind shifts to occur in the vicinity of anyone of these terminals and also due to the orientation of the convection and outflow, stronger wind gusts could channel through the Upper Arkansas River Valley out of the W to NW direction throughout the early evening hours. Also be advised that with some of the stronger wind gusts near the surface that it could result in some light to moderate CAT. Winds at KALS will be primarily out of the SW and be gusty at times, with gusts near 30 kts, these winds will weaken and return to the SE later in the evening. For KCOS and KPUB, winds will be strong and gusty out of the WNW and also could gust to near 30 kts, or possibly over 30 kts at KPUB. The winds will begin to weaken later in the evening and shift to the NE for KCOS and NNE for KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...STEWARD SHORT TERM...MOZLEY LONG TERM...MW AVIATION...STEWARD
Hazardous weather outlook, Jul 13, 11:33 AM MDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1133 AM MDT Tue Jul 13 2021 COZ058>089-093>099-141745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1133 AM MDT Tue Jul 13 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will be possible across southern Colorado this afternoon and evening with thunderstorms most numerous across the southwest Mountains. The main risks from thunderstorms will be gusty outflow winds up to 50 mph, locally heavy rainfall and lightning. Although the risk for flash flooding on burn scars appears low, should a stronger storm impact those areas, localized flash flooding will be possible. An isolated stronger storm or two will be possible along and east of a line from Kim to Lamar this afternoon and evening. Small hail under 1 inch in diameter, wind gusts up to 55 mph and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to widespread thunderstorms will be possible Wednesday, forming over the mountains before moving east. Flash flooding will remain the primary concern. Thursday and onwards, the pattern will remain active, with daily afternoon thunderstorms expected into next weekend. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible over the Mountains and far southeast portions of the Plains this afternoon and evening. 88/88
In the hours before
Special weather statement, Jul 13, 6:28 PM MDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Pueblo CO 628 PM MDT Tue Jul 13 2021 COZ093-094-097-140115- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- 628 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 715 PM MDT... At 628 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Higbee, or 23 miles south of North La Junta, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Otero, northeastern Las Animas and southwestern Bent Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3750 10352 3765 10370 3785 10358 3760 10325 TIME...MOT...LOC 0028Z 228DEG 8KT 3763 10356 MOORE
Special weather statement, Jul 13, 6:32 PM MDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Pueblo CO 632 PM MDT Tue Jul 13 2021 COZ088-094-140100- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 632 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 700 PM MDT... At 632 PM MDT, Doppler radar was tracking a strong thunderstorm over Model, or 17 miles northeast of Trinidad, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Model, Delhi, Hoehne, Thatcher and Tyrone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3716 10441 3765 10430 3763 10386 3711 10402 TIME...MOT...LOC 0032Z 289DEG 19KT 3733 10427 Hodanish
Special weather statement, Jul 13, 6:47 PM MDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Pueblo CO 647 PM MDT Tue Jul 13 2021 COZ096-098-140130- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 647 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PROWERS AND EASTERN KIOWA COUNTIES UNTIL 730 PM MDT... At 647 PM MDT, Doppler radar was tracking a strong thunderstorm near Chivington, or 18 miles north of Lamar, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sheridan Lake, Chivington and Brandon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3822 10250 3836 10265 3860 10242 3835 10220 TIME...MOT...LOC 0047Z 220DEG 8KT 3834 10253 MOORE
Special weather statement, Jul 13, 7:10 PM MDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Pueblo CO 710 PM MDT Tue Jul 13 2021 COZ094-140145- Eastern Las Animas County CO- 710 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY UNTIL 745 PM MDT... At 709 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles northwest of Kim, or 40 miles south of North La Junta, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm was also producing very heavy rain. This storm will remain over mainly rural areas of east central Las Animas County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3728 10358 3737 10378 3755 10368 3748 10338 TIME...MOT...LOC 0109Z 206DEG 19KT 3740 10364 Hodanish
Special weather statement, Jul 13, 7:50 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Pueblo CO 750 PM MDT Tue Jul 13 2021 COZ094-140230- Eastern Las Animas County CO- 750 PM MDT Tue Jul 13 2021 ...SPECIAL WEATHER STATEMENT... At 747 PM MDT, Doppler radar continued to show a cluster of thunderstorms producing locally heavy rain over eastern Las Animas county. Radar estimates between one and three inches of rain has fallen in this region. All of this rain will drain into the Purgatoire River, and will likely cause the Purgatoire river to rise over eastern Las Animas, southeastern Otero and Bent Counties. LAT...LON 3710 10358 3702 10403 3761 10374 3744 10318 TIME...MOT...LOC 0147Z 206DEG 49KT 3731 10367 Hodanish
Special weather statement, Jul 13, 9:08 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 908 PM MDT Tue Jul 13 2021 COZ096-140345- Eastern Kiowa County CO- 908 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA COUNTY UNTIL 945 PM MDT... At 905 PM MDT, Doppler radar continued to show thunderstorms producing locally heavy rain across parts of Kiowa county. Rural areas generally south of Chivington have likely received between 1 and 3 inches of rainfall between 7:30 and 9:00 pm. This heavy rain will likely cause ponding of water or county roadways generally south of Chivington and Brandon. LAT...LON 3828 10258 3836 10259 3844 10245 3828 10235 TIME...MOT...LOC 0305Z 240DEG 14KT 3845 10222 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:02 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Jul 13, 6:28 PM MDT | Special Weather Statement | PUB | Otero | 47 min |
| Jul 13, 6:32 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jul 13, 6:47 PM MDT | Special Weather Statement | PUB | Kiowa | 43 min |
| Jul 13, 6:57 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 48 min |
| Jul 13, 7:10 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jul 13, 7:50 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jul 14, 3:14 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 6 more | 18 hr |
| Jul 14, 3:55 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.